Table of Contents Author Guidelines Submit a Manuscript
The Scientific World Journal
Volume 2013, Article ID 918565, 8 pages
http://dx.doi.org/10.1155/2013/918565
Research Article

Extending Stochastic Network Calculus to Loss Analysis

National Laboratory for Optoelectronics, Huazhong University of Science and Technology, Wuhan 430074, China

Received 11 August 2013; Accepted 16 September 2013

Academic Editors: X. Fan and Y. Shi

Copyright © 2013 Chao Luo et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Loss is an important parameter of Quality of Service (QoS). Though stochastic network calculus is a very useful tool for performance evaluation of computer networks, existing studies on stochastic service guarantees mainly focused on the delay and backlog. Some efforts have been made to analyse loss by deterministic network calculus, but there are few results to extend stochastic network calculus for loss analysis. In this paper, we introduce a new parameter named loss factor into stochastic network calculus and then derive the loss bound through the existing arrival curve and service curve via this parameter. We then prove that our result is suitable for the networks with multiple input flows. Simulations show the impact of buffer size, arrival traffic, and service on the loss factor.